Alert archive / West Virginia / Freeze Warnings in 2005
Freeze Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Oct 29, 2005, 3:10 AM EDT for 9 counties in West Virginia; 4 counties in Kentucky; Gallia County, Lawrence County, Ohio. It took effect at Oct 30, 2005, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2005, 3:10 AM EDT (07:10 UTC)
- In effect from
- Oct 30, 2005, 3:00 AM EST
- Expired
- Oct 30, 2005, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 49 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 290710 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 310 AM EDT SAT OCT 29 2005 KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-291300- /X.NEW.KRLX.FZ.W.0002.051030T0800Z-051030T1300Z/ /X.CON.KRLX.FZ.W.0001.051029T0800Z-051029T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON 310 AM EDT SAT OCT 29 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. ALSO...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. MANY SENSITIVE PLANTS OR VEGETATION...THAT WERE LEFT UNPROTECTED...MAY NOT HAVE SURVIVED FRIDAY NIGHTS COLD. YET...FOG PROTECTED MANY RIVER VALLEYS. TEMPERATURES WILL AGAIN DROP INTO THE UPPER 20S AND LOWER 30S FOR DAWN ON SUNDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. $$ KTB
4 follow-up statements
000 WWUS71 KRLX 291332 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 932 AM EDT SAT OCT 29 2005 KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-292145- /X.CON.KRLX.FZ.W.0002.051030T0800Z-051030T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON 932 AM EDT SAT OCT 29 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. MANY SENSITIVE PLANTS OR VEGETATION...THAT WERE LEFT UNPROTECTED...MAY NOT HAVE SURVIVED THIS MORNINGS COLD. YET... FOG PROTECTED MANY RIVER VALLEYS. TEMPERATURES WILL AGAIN DROP INTO THE UPPER 20S AND LOWER 30S FOR DAWN ON SUNDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 291746 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 146 PM EDT SAT OCT 29 2005 KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-300200- /X.CON.KRLX.FZ.W.0002.051030T0800Z-051030T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON 146 PM EDT SAT OCT 29 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. MANY SENSITIVE PLANTS OR VEGETATION...THAT WERE LEFT UNPROTECTED...MAY NOT HAVE SURVIVED THIS MORNINGS COLD. YET... FOG PROTECTED MANY RIVER VALLEYS. TEMPERATURES WILL AGAIN DROP INTO THE UPPER 20S AND LOWER 30S FOR DAWN ON SUNDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 300057 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 857 PM EDT SAT OCT 29 2005 KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-300900- /X.CON.KRLX.FZ.W.0002.051030T0800Z-051030T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON 857 PM EDT SAT OCT 29 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. MANY SENSITIVE PLANTS OR VEGETATION...THAT WERE LEFT UNPROTECTED...MAY NOT HAVE SURVIVED THIS MORNINGS COLD. YET... FOG PROTECTED MANY RIVER VALLEYS. TEMPERATURES WILL AGAIN DROP INTO THE UPPER 20S AND LOWER 30S FOR DAWN ON SUNDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS71 KRLX 300838 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 338 AM EST SUN OCT 30 2005 KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-301300- /X.CON.KRLX.FZ.W.0002.000000T0000Z-051030T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON 338 AM EST SUN OCT 30 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. MANY SENSITIVE PLANTS OR VEGETATION...THAT WERE LEFT UNPROTECTED...MAY NOT HAVE SURVIVED THE EARLY MORNING COLD. TEMPERATURES IN THE UPPER 20S TO LOWER 30S WERE COMMON NEAR DAWN. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Oct 29, 3:10 AM EDT, 0 minutes earlier.
Area forecast discussion, Oct 29, 3:10 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
310 AM EDT SAT OCT 29 2005
.SHORT TERM (TODAY)...
AFTER A ROUND OF MORNING FOG...SURFACE HIGH CENTER PASSES OVER
REGION TODAY...PRODUCING PLENTY OF SUNSHINE. STILL SOME LEFTOVER
CLOUDS ALONG NORTHERN MOUNTAINS...BUT THESE WILL DISSIPATE AS NW
FLOW BREAKS DOWN THIS MORNING AND H850 TEMPERATURES BEGIN TO WARM.
ATMOSPHERE REALLY DRIES OUT BY EVENING...AND EXPECT FEW IF ANY
CLOUDS BY 00Z.
STAYED CLOSE TO MAV SUGGESTIONS FOR AFTERNOON HIGHS ONCE AGAIN. IT
HAS BEEN A GOOD PERFORMER OF LATE...AND ITS READINGS A FEW DEGREES
WARMER THAN YESTERDAY MAKE SENSE GIVEN H850 WARMING AND MORE SUN.
&&
.LONG TERM (TONIGHT THROUGH FRIDAY)...
ONE MORE CHILLY NIGHT AS WARMING ALOFT CREATES A STRONG INVERSION
AT DAWN. WILL ISSUE ONE MORE FREEZE WARNING FOR THE SW COUNTIES
WHERE THE AUTUMN FROST/FREEZE PROGRAM IS STILL ON-GOING. OF
COURSE...IN MANY OUTLYING AREAS SOME UNPROTECTED PLANTS DID NOT
SURVIVE FRIDAY NIGHT/THIS MORNING. YET...FOG PROTECTING MANY RIVER
VALLEYS.
NO BIG CHANGES IN THE SUNDAY TO TUESDAY FORECAST. STILL APPEARS A
HALLOWEEN SPELL OF INDIAN SUMMER WEATHER FOR US ON SUNDAY
AFTERNOON AND MONDAY AFTERNOON. RH MAY BOTTOM OUT NEAR 30 PCT ON
SUNDAY BUT WINDS SHOULD BE LIGHT. WINDS MAY PICK UP ENOUGH FOR SOME
OCTOBER 31ST TRICKS TO INCLUDE A FEW BRUSH FIRES...BUT NO STRONG
WINDS PICTURED.
MAIN SUPPORT FOR FRONTAL ZONE STILL APPEARS TO BE OVER THE LOWER
MS VLY...WITH JUST LIMITED MOISTURE FOR OHIO VALLEY. CURRENT POPS
ONLY REACH AROUND 30 PCT ON TUESDAY. THINKING DRYING MOVES IN ON
WEDNESDAY...WITH NOT MUCH COOLING FOR MIDWEEK.
&&
.PREVIOUS DISCUSSION...
(ISSUED 126 AM EDT SAT OCT 29 2005)
AVIATION...
LAST BIT OF LOW CLOUDS LIES ALONG THE NORTHERN MOUNTAINS...EKN
CURIOUSLY HAS GONE DOWN IN FOG DESPITE CLOUD COVER. LOWLANDS ARE
STARTING TO GET FOG ALREADY...MOST PROMINENTLY AT HTS. GIVEN
RELATIVELY DRY DEWPOINTS DURING THE DAY...BACKED OFF A BIT ON FOG
BUT STILL BROUGHT MOST VALLEY LOCATIONS DOWN TO IFR AT LEAST. FOG
BURNOFF BY 14/15Z WILL BE FOLLOWED BY VFR CONDITIONS WITH ONLY SCANT
CU DURING THE AFTERNOON. ATMOSPHERE DRIES OUT BY TOMORROW
EVENING...LESS POTENTIAL FOR FOG SATURDAY NIGHT.
PREVIOUS DISCUSSION...
(ISSUED 835 PM EDT FRI OCT 28 2005)
SHORT TERM (REST OF TONIGHT)...
HAVE UPGRADED FROST ADVISORY TO FREEZE WARNING. SOUTHWEST PORTIONS
OF OUR REGION STILL CLASSIFIED IN THE GROWING SEASON WILL BE UNDER
IDEAL RADIATION COOLING CONDITIONS AS SKIES CLEAR AND WINDS GO CALM.
DEWPOINTS ARE ALREADY 2 TO 4 DEGREES LOWER THAN THIS TIME YESTERDAY
AND WITH FEW CLOUDS EXPECTED TO REAPPEAR IN THE AREA LATER
TONIGHT...TEMPERATURES WILL FALL TO AT OR JUST BELOW FREEZING.
PATCHY DENSE FOG IS ALSO LIKELY IN FAVORED VALLEY AND RIVER
LOCATIONS LATER TONIGHT. LINGERING CLOUDS ESPECIALLY IN THE
MOUNTAINS WILL DECREASE OVERNIGHT...SO THAT PATCHY DENSE FOG IS ALSO
LIKELY THERE LATER TONIGHT.
PREVIOUS DISCUSSION...
(ISSUED 205 PM EDT FRI OCT 28 2005)
LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)...
CLOUDS SHOULD QUICKLY DISSIPATE SATURDAY NIGHT AS HIGH PRESSURE
SETTLES IN. A WARM SUNDAY AND MONDAY ARE ON TAP...WITH HIGH
PRESSURE DIRECTLY OVERHEAD ON SUNDAY...AND THEN SLIPPING TO OUR EAST
ON MONDAY WITH INCREASED SW FLOW. THE ADDITION OF SOME MID TO HIGH
CLOUDS ACROSS SE OHIO SHOULD KEEP THE TEMPERATURES THERE DOWN A
COUPLE OF DEGREES. STILL...ABOVE NORMAL TEMPERATURES ARE FIGURED.
DRY WEATHER WILL DOMINATE UNTIL LATE MONDAY INTO TUESDAY.
AFTERWARDS ONLY LIGHT PRECIPITATION IS FIGURED...IN THE FORM OF RAIN
SHOWERS. THE 12Z GFS HAS WARMED UP THIS PERIOD FROM ITS 00Z RUN.
SO EVEN THE SMALL CHANCE OF A COUPLE OF FLAKES IN THE MOUNTAINS
WEDNESDAY NIGHT IS NOW ALMOST NOW COMPLETELY OUT OF THE QUESTION.
WILL NOT MENTION ANY FROZEN PRECIPITATION IN THIS FORECAST THROUGH
NEXT FRIDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FOR WVZ005>007-013>015-024>026 UNTIL 9 AM
SATURDAY.
...FREEZE WARNING FOR WVZ005>007-013>015-024>026 FROM 3 AM SUNDAY
TO 8 AM SUNDAY.
OH...FREEZE WARNING FOR OHZ086-087 UNTIL 9 AM SATURDAY.
...FREEZE WARNING FOR OHZ086-087 FROM 3 AM SUNDAY TO 8 AM SUNDAY.
KY...FREEZE WARNING FOR KYZ101>103-105 UNTIL 9 AM SATURDAY.
...FREEZE WARNING FOR KYZ101>103-105 FROM 3 AM SUNDAY TO 8 AM
SUNDAY.
VA...NONE.
&&
SHORT TERM...CL
LONG TERM...KTBHazardous weather outlook, Oct 28, 6:20 AM EDT, 20 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 620 AM EDT FRI OCT 28 2005 KYZ101>103-105-OHZ086-087-WVZ005>007-291030- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON- 620 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY IS IN EFFECT FOR LATE TONIGHT AND SATURDAY MORNING...AS TEMPERATURES ARE EXPECTED TO FALL INTO THE 30 TO 35 DEGREE RANGE. FROST IS EXPECTED MAINLY AWAY FROM MAJOR RIVERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROST WILL ONCE AGAIN BE A POSSIBILITY SUNDAY MORNING. THE GROWING SEASON WILL LIKELY BE OVER BY THE END OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WVZ013>015-024>026-291030- LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- 620 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS THE POSSIBILITY OF FROST LATE TONIGHT AND SATURDAY MORNING...DEPENDING ON HOW QUICKLY CLOUDS ARE ABLE TO CLEAR OUT TONIGHT. A FROST ADVISORY MAY BE ISSUED LATER TODAY IF WARRANTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROST WILL ONCE AGAIN BE A POSSIBILITY SUNDAY MORNING. THE GROWING SEASON WILL LIKELY BE OVER BY THE END OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OHZ066-067-075-076-083>085-VAZ003-004-WVZ008>011-016>020-027>040- 046-047-291030- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-DICKENSON- BUCHANAN-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 620 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in West Virginia, 2005Freeze Warnings in Kentucky, 2005Freeze Warnings in Ohio, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.